Alert archive / Massachusetts / Frost Advisories in 2006
Frost Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Sep 11, 2006, 4:06 AM EDT for Franklin County, Hampshire County, Massachusetts; Cheshire County, New Hampshire. It took effect at Sep 11, 2006, 3:45 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2006, 4:06 AM EDT (08:06 UTC)
- In effect from
- Sep 11, 2006, 3:45 PM EDT
- Expired
- Sep 12, 2006, 9:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampshire County, MA, Cheshire County, NH
The radar
The Albany radar (KENX), 128 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 110806 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 AM EDT MON SEP 11 2006 MAZ002-003-NHZ011-112100- /O.NEW.KBOX.FR.Y.0001.060912T0400Z-060912T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... JAFFREY...KEENE 406 AM EDT MON SEP 11 2006 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY FOR SOUTHWEST NEW HAMPSHIRE INTO FRANKLIN COUNTY OF NORTHWESTERN MASSACHUSETTS. A LARGE AREA OF HIGH PRESSURE WILL BUILD OUT OF EASTERN CANADA TODAY THROUGH WEDNESDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO QUICKLY FALL AFTER SUNSET THIS EVENING...WITH READINGS DROPPING TO THE MID 30S AFTER MIDNIGHT. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ EVT
3 follow-up statements
000 WWUS71 KBOX 111945 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 345 PM EDT MON SEP 11 2006 MAZ008-120345- /O.EXA.KBOX.FR.Y.0001.060912T0400Z-060912T1300Z/ WESTERN HAMPSHIRE MA- INCLUDING THE CITY OF...CHESTERFIELD 345 PM EDT MON SEP 11 2006 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY FOR WESTERN HAMPSHIRE COUNTY. A LARGE AREA OF HIGH PRESSURE WILL BUILD OUT FROM EASTERN CANADA THROUGH WEDNESDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO QUICKLY FALL AFTER SUNSET THIS EVENING...WITH READINGS DROPPING TO THE MID 30S AFTER MIDNIGHT. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MAZ002-003-NHZ011-120345- /O.CON.KBOX.FR.Y.0001.060912T0400Z-060912T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... JAFFREY...KEENE 345 PM EDT MON SEP 11 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT TUESDAY FOR FRANKLIN AND CHESHIRE COUNTIES. A LARGE AREA OF HIGH PRESSURE WILL BUILD FROM EASTERN CANADA THROUGH WEDNESDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO QUICKLY FALL AFTER SUNSET THIS EVENING...WITH READINGS DROPPING TO THE MID 30S AFTER MIDNIGHT. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ STRAUSS
000 WWUS71 KBOX 120143 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 943 PM EDT MON SEP 11 2006 MAZ002-003-008-NHZ011-120945- /O.CON.KBOX.FR.Y.0001.060912T0400Z-060912T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...JAFFREY...KEENE 943 PM EDT MON SEP 11 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT TUESDAY. AREAS OF FROST WILL DEVELOP OVERNIGHT ACROSS PARTS OF SOUTHWEST NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. A LARGE AREA OF HIGH PRESSURE FROM EASTERN CANADA HAS USHERED IN A CHILLY AIRMASS ACROSS SOUTHERN NEW ENGLAND. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S BY EARLY TUESDAY MORNING WITH AREAS OF FROST DEVELOPING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KBOX 120839 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 439 AM EDT TUE SEP 12 2006 MAZ002-003-008-NHZ011-121300- /O.CON.KBOX.FR.Y.0001.000000T0000Z-060912T1300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- CHESHIRE NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...JAFFREY...KEENE 439 AM EDT TUE SEP 12 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. AREAS OF FROST WILL DEVELOP OVERNIGHT ACROSS PARTS OF SOUTHWEST NEW HAMPSHIRE AND NORTHWEST MASSACHUSETTS. A LARGE AREA OF HIGH PRESSURE FROM EASTERN CANADA HAS USHERED IN A CHILLY AIRMASS ACROSS SOUTHERN NEW ENGLAND. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MID 30S EARLY THIS MORNING WITH AREAS OF FROST DEVELOPING. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ EVT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Sep 11, 4:06 AM EDT, 0 minutes earlier.
Area forecast discussion, Sep 11, 4:06 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EDT MON SEP 11 2006
.SHORT TERM /TODAY THROUGH TUESDAY/...
COMING UP.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE IN CONTROL TUESDAY NIGHT AND WEDNESDAY WITH DRY
WEATHER. THE UPPER RIDGE FINALLY MOVES EAST OF MASSACHUSETTS AROUND
18Z WITH A DIGGING TROF OVER THE GREAT LAKES...SKY COVER SHOULD
SLOWLY INCREASE AFTER 18Z WITH MOST OF THE INCREASE WEDNESDAY NIGHT.
THE UPPER TROF AND CORRESPONDING SURFACE SYSTEM APPROACH ON THURSDAY.
TIME SECTIONS SHOW DRY AIR AT 800 MB THROUGH AT LEAST MIDNIGHT IN
WESTERN SECTIONS AND MUCH OF THE NIGHT IN EASTERN SECTIONS. SO WE
HAVE SLOWED THE ONSET OF CHANCE POPS BY AROUND 6 HOURS. HAVE THEN
MAINTAINED HIGH CHANCE OR LOW LIKELY POPS FOR THURSDAY.
&&
.AVIATION...
COMING UP.
&&
.MARINE...
HURRICANE MODEL SEAS TUESDAY NIGHT ARE APPROXIMATELY 50 PERCENT
GREATER THAN THE WAVEWATCH VALUES. WE COMPROMISED AND INCREASED WW
BY 25 PERCENT FOR TUESDAY NIGHT/WEDNESDAY...THEN TOOK WW AT PAR BEYOND
WEDNESDAY. WITH THIS IN MIND...WE EXTENDED THE SMALL CRAFT ADVISORY
INTO TUESDAY NIGHT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY FOR MAZ002-003 FROM MIDNIGHT TUESDAY TO 9 AM
TUESDAY.
...HIGH SURF ADVISORY FOR MAZ007-015-016-019>024 UNTIL 8 PM
TUESDAY.
NH...FROST ADVISORY FOR NHZ011 FROM MIDNIGHT TUESDAY TO 9 AM
TUESDAY.
RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 8 PM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ231-234 FROM 8 AM MONDAY TO 7 PM
TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ232-235-237-250-254-255 UNTIL 8 AM
WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ233 UNTIL 7 PM TUESDAY.
&&
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...EVT
MARINE...WTB/EVTHazardous weather outlook, Sep 10, 4:42 PM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EDT SUN SEP 10 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-112045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY- BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT- TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 442 PM EDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT A HIGH SURF ADVISORY IS IN EFFECT FOR THE MASSACHUSETTS AND RHODE ISLAND COASTS. A SOUTHEAST SWELL OF UP TO 5 FEET...GENERATED BY HURRICANE FLORENCE...MOVED ASHORE TODAY. THIS SWELL WILL CONTINUE TO INCREASE TO 6 FEET OVERNIGHT...INCREASING THE RISK OF DANGEROUS RIP CURRENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A POSSIBILITY OF WIDELY SCATTERED FROST MONDAY NIGHT OVER NORTHWESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. THE HIGH SURF ADVISORY CONTINUES THROUGH TUESDAY FOR THE MASSACHUSETTS AND RHODE ISLAND OCEAN COASTLINES. A SOUTHEAST SWELL OF UP TO 8 FEET WILL BRING A RISK OF DANGEROUS RIP CURRENTS... ESPECIALLY FOR A COUPLE OF HOURS EITHER SIDE OF HIGH TIDE. THE SWELL WILL ALSO COMBINE WITH HIGH ASTRONOMICAL TIDES TO PRODUCE MINOR SPLASHOVER ALONG THE COASTLINE NEAR THE TIME OF HIGH TIDE. THIS MAY LEAD TO BEACH EROSION. THE OCEAN SWELL WILL DIMINISH WEDNESDAY. GALE FORCE WIND GUSTS OF 35 KNOTS ARE POSSIBLE OVER THE COASTAL WATERS FROM PROVINCETOWN TO CHATHAM TO NANTUCKET TO MONTAUK TUE. A GALE WARNING WILL LIKELY BE NEEDED IN SUBSEQUENT FORECAST PACKAGES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ALONG THE COAST ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF RIP CURRENTS...SPLASHOVER...OR BEACH EROSION TONIGHT TUESDAY. FIELD
Nearby
Frost Advisories in Massachusetts, 2006Frost Advisories in New Hampshire, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.